Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Have recurring MRSA infection. Cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
I have reoccuring MRSA infection. CAN IT BE CURED? IF SO HOW?
Had 5 days IV antibotics a year ago, and it is back. I need a hysterectomy badly but Dr will not as long as I have sores. I am vomiting up pills. I have been projectile vomiting for months before the pills given a week ago. Would MSRS cause me to vomit over a long period of time? Need someone to care. I am disable, was a nurse. thanks
Posted Sat, 15 Jun 2013 in General Health
Answered by Dr. Nirmala P 3 hours later
Thanks for asking in Healthcare Magic.

MRSA occurs in those with reduced immune status. It is commonly seen in hospital personnel like nursing staff and such hospital acquired infection is usually resistant to many drugs. It can cause severe skin and soft tissue infections, respiratory infections and infective pericarditis.

Vancomycin, Rifampicin are the first line drugs in the treatment of MRSA. Linezolid, Clindamycin and Daptomycin are the second line drugs. But the choice of the drug should be decided only by your treating Dr as all these drugs can result in severe side effects. In case of skin infection, Mupirocin ointment will be effective.

Among the symptoms of MRSA, vomiting is present in sizable number of people. Also, Doxycycline causes esophagitis and that should have aggravated your already existing vomiting. But you should also rule out other causes of projectile vomiting like gastric obstruction and severe GERD.

MRSA also causes pyogenic infections at local and metastatic sites (pyelonephritis, in your case). Culture sensitivity of sputum/ pus will determine the antibiotic sensitivity.

I hope this helps. Please address to me if you have any further concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor